User Manual Privacy Policy Disclaimer Contact us
  Advanced SearchBrowse




Journal Article

Character expansions for the orthogonal and symplectic groups


Balantekin,  A. B.
Prof. Hans A. Weidenmüller, Emeriti, MPI for Nuclear Physics, Max Planck Society;

External Ressource
No external resources are shared
Fulltext (public)
There are no public fulltexts stored in PuRe
Supplementary Material (public)
There is no public supplementary material available

Balantekin, A. B., & Cassak, P. (2002). Character expansions for the orthogonal and symplectic groups. Journal of Mathematical Physics, 43(1), 604-620.

Cite as: http://hdl.handle.net/11858/00-001M-0000-0011-83EC-5
Formulas for the expansion of arbitrary invariant group functions in terms of the characters for the Sp(2N), SO(2N+1), and SO(2N) groups are derived using a combinatorial method. The method is similar to one used by Balantekin to expand group functions over the characters of the U(N) group. All three expansions have been checked for all N by using them to calculate the known expansions of the generating function of the homogeneous symmetric functions. An expansion of the exponential of the traces of group elements, appearing in the finite-volume gauge field partition functions, is worked out for the orthogonal and symplectic groups. (C) 2002 American Institute of Physics.